Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 16, 2012, 5:14 PM EDT for Floyd County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2012, 5:14 PM EDT (21:14 UTC)
- Expired
- Apr 16, 2012, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WWUS82 KFFC 162114
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT MON APR 16 2012
GAZ012-019-020-162145-
514 PM EDT MON APR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW...FLOYD AND
GORDON COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ARMUCHEE TO LINDALE...MOVING EAST AT 20
MPH.
RAINFALL AMOUNTS BETWEEN HALF AN INCH TO AN INCH CAN BE EXPECTED
ACROSS PORTIONS OF BARTOW...FLOYD AND GORDON COUNTIES...INCLUDING
AREAS AROUND LINDALE...ROME...ARMUCHEE...SENEY...PLAINVILLE...
SHANNON...PINSON...TAYLORSVILLE...STILESBORO...EUHARLEE...KINGSTON...
FOLSOM AND ADAIRSVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
&&
LAT...LON 3443 8520 3443 8518 3446 8516 3444 8476
3428 8488 3408 8486 3408 8504 3410 8505
3408 8516 3410 8516 3410 8525 3408 8527
3431 8529
TIME...MOT...LOC 2112Z 275DEG 17KT 3438 8512 3430 8518
3415 8517
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 16, 3:42 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 16, 3:42 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT MON APR 16 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... MODELS IN FAIRLY GOOD AGREEMENT WITH THE SYNOPTIC SETUP...WITH SHORTWAVE PUSHING INTO NORTH GEORGIA TONIGHT...AND SWEEPING INTO CENTRAL GEORGIA BY TUESDAY AFTERNOON. THIS BOUNDARY IS ASSOCIATED WITH LARGE LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION. PREFRONTAL LIGHT SHOWERS HAVE BEEN MOVING ACROSS THE AREA THROUGH THE DAY TODAY...WITH LINE OF CONVECTION OVER ALABAMA DIMINISHING AS IT APPROACHED AND ENTERED THE STATE. HAVE INCREASED POPS ACROSS FOR THIS AFTERNOON FOR WESTERN GEORGIA...AND HAVE UPDATED WX GRIDS FOR CHANGE IN POPS. MODELS ARE COMING IN BETTER AGREEMENT WITH THE LOCATION OF THE HEAVIEST PRECIP...WITH THE 12Z MODELS ARE MORE CONSISTENT THAN THE PREVIOUS 06Z RUNS. WITH MOIST DEWPOINTS MOVING INTO THE STATE...THE AREA APPEARED SUPPORTIVE OF AFTERNOON CONVECTION...WITH MODELED INSTABILITIES IN THE 300-500 J/KG RANGE...ESPECIALLY ACROSS NORTH GEORGIA. SO FAR...THE ACTIVITY MOVING INTO THE STATE HAS BEEN LARGELY UNIMPRESSIVE...WITH LITTLE STRUCTURE...AND HARDLY ANY LIGHTNING. THAT BEING SAID...STILL SEE METEOROLOGICAL REASONING TO KEEPING ISOLATED THUNDER IN THE FORECAST THROUGH THE EVENING HOURS. BIGGER FORECAST STORY IS TOMORROW. PARENT LOW MOVES OVER EASTERN CANADA AND DRAGS FRONT INTO THE CENTRAL PORTION OF THE CWA. HIGH PRESSURE ATTEMPTS TO BUILD INTO THE OHIO VALLEY BEHIND THE BOUNDARY BEFORE THE NEXT SYSTEM SHOVES IT EASTWARD OVER THE ATLANTIC COAST. MOISTURE AND INSTABILITIES ACROSS GEORGIA WILL KEEP PRECIP CHANCES OVER MUCH OF THE AREA THROUGH THE DAY TUESDAY. PREVIOUS MODELS SHIFTED THE HEAVIEST RAINFALL OVER CENTRAL GEORGIA...BUT APPEARS THAT THE BOUNDARY WILL NOT PUSH QUITE AS FAR SOUTH...AND WILL BE THE FOCUS OF CONVECTIVE DEVELOPMENT. INSTABILITIES TUESDAY WILL BE HIGHEST OVER NORTHEAST AND EASTERN GEORGIA...WITH CAPES IN THE 700-1200J/KG RANGE...AND LIFTED INDEX VALUES OF -2 TO -4. EXPECT SOME ISOLATED SEVERE THUNDERSTORMS...MAINLY ACROSS THE EASTERN CWA. LOCALIZED PRESSURE MINIMA DEVELOPING OVER THE AREA WEDNESDAY MORNING WILL KEEP POPS ACROSS THE AREA THROUGH THE DAY...AND TAPER OFF INTO THE AFTERNOON AND EVENING. OVERALL...TENDED TOWARDS A BLEND OF MODEL GUIDANCE FOR TEMPERATURES AND DEWPOINTS...TRENDING TOWARDS THE WARM SIDE OF THINGS DUE TO THE AMPLE CLOUD COVER AND PRECIPITATION ACTIVITY. 31 && LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/ HAVE MADE A FEW TWEAKS TO THE EXTENDED. MODELS MOVE PRECIPITATION OUT OF THE CWA WEDNESDAY AFTERNOON AND EVENING SO HAVE LOWERED POPS ACROSS THE AREA FOR WEDNESDAY NIGHT. NEXT SHORT WAVE EXPECTED TO AFFECT THE CWA BY THE END OF THE WEEK. MODELS HOLD THIS SYSTEM BACK TO OUR WEST MUCH OF FRIDAY...SO HAVE DECREASED THE POPS ACROSS THE AREA FOR THAT DAY. CLOSED UPPER LOW ROTATING THROUGH THE SOUTHEAST DURING THE WEEKEND...SO HAVE KEPT A MENTION OF SHOWERS ACROSS THE EXTREME NORTH INTO SUNDAY NIGHT. 41 PREVIOUS LONG TERM DISCUSSION /ISSUED 518 AM EDT MON APR 16 2012/ MODELS SHOW REASONABLE AGREEMENT WITH FLOW MORE ZONAL AS FRONT SAGS INTO AND ALONG THE APPALACHIANS TO GULF...BRINGING MOISTURE INTO CWA. WEDNESDAY NIGHT INTO THURSDAY...FRONTS MOVES EAST OF AREA AND DIMINISH CHANCE OF PRECIPITATION FROM NORTHWEST TO SOUTHEAST. ANOTHER DISTURBANCE MOVING THROUGH THE FLOW FRIDAY GIVES A CHANCE FOR MORE SHOWERS/THUNDERSTORMS. A MUCH SHARPER TROUGH MOVING FROM THE PLAINS DIGS INTO THE GULF COAST STATES SATURDAY AND DEVELOPS INTO A CUTOFF LOW SATURDAY NIGHT INTO SUNDAY TO CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO MONDAY. HOWEVER...AS THE LOW DEEPENS...THE GRADIENT TIGHTENS TO YIELD INCREASING WINDS SUNDAY THROUGHOUT THE AREA. 37 AVIATION... 18Z UPDATE... LIGHT SHOWERS MOVING THROUGH THE STATE CURRENTLY WITH AMPLE CLOUD COVER. LINE OF SHOWERS MOVING INTO NW GA DIMINISHING...SO INITIAL THINKING IS IT COULD BE TO THE METRO AREA 21-23Z. WITH IT FALLING APART...MAY NEED TO CONSIDER REMOVING THE TS DURING THAT TIME FRAME. WITH THE APPROACHING FRONT...SW WINDS AT 8-12KTS CAN BE EXPECTED WITH GUSTS TO 18-20KTS. EXPECT W WINDS AROUND 02Z. EXPECTED ISOLATED TO SCATTERED OVERNIGHT ACTIVITY...GENERALLY 6-12Z...WITH BEST TS CHANCES TUE AFTERNOON. WINDS WILL BE SOMEWHAT VRB TUE AFTER 12Z. EXPECTING MAINLY VFR CEILINGS...EXCEPT FOR HIGH MVFR ASSOCIATED WITH THE PRECIP. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. LOW CONFIDENCE THAT ATL WILL BE DIRECTLY IMPACTED BY TS THIS AFTERNOON. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 79 58 70 / 50 70 100 60 ATLANTA 63 76 58 71 / 50 70 90 30 BLAIRSVILLE 57 71 53 66 / 50 80 100 50 CARTERSVILLE 59 74 55 71 / 50 80 90 30 COLUMBUS 63 80 61 77 / 50 40 60 20 GAINESVILLE 61 75 56 68 / 50 80 100 50 MACON 60 83 60 76 / 30 30 60 50 ROME 60 73 55 72 / 50 80 90 30 PEACHTREE CITY 59 77 56 73 / 50 70 80 30 VIDALIA 62 84 63 78 / 10 10 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Apr 16, 11:25 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT MON APR 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI RIVER VALLEY WILL BECOME THE DOMINATE WEATHER FEATURE THIS AFTERNOON INTO TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. .DISCUSSION... HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING THROUGH THE MISSISSIPPI RIVER VALLEY INTO NORTHWEST GEORGIA THIS AFTERNOON. WITH THE AFTERNOON HEATING AND INCREASED WINDS AHEAD OF FRONT CAPE VALUES ARE EXPECTED BETWEEN 400 AND 700 THIS AFTERNOON IN NORTHWEEST GEORGIA...AND SLOWLY SPREAD SOUTHEASTWARD OVERNIGHT. THIS ENVIRONMENT WILL SUPPORT ISOLATED THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 16, 12:12 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EDT MON APR 16 2012
GAZ001-002-161645-
1212 PM EDT MON APR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 1245 PM EDT...
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 11 MILES WEST OF RISING
FAWN...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...LOOKOUT MOUNTAIN...RISING FAWN...CHATTANOOGA VALLEY...CEDAR
GROVE...CHICKAMAUGA...COOPER HEIGHTS AND FAIRVIEW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8527 3486 8526 3485 8523 3469 8541
3469 8556 3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 1612Z 270DEG 22KT 3503 8550 3486 8559
3476 8570Special weather statement, Apr 16, 4:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT MON APR 16 2012
GAZ011-019-162115-
444 PM EDT MON APR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 515 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOLLAND TO 6 MILES WEST OF CAVE SPRING...
MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA
AND FLOYD COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE HOLLAND...CHATTOOGAVILLE...JAMES H. FLOYD STATE
PARK...LYERLY...TIDINGS...CAVE SPRING...COOSA...SENEY...LINDALE...
ROME...SHANNON...PINSON...ARMUCHEE...EVERETT SPRINGS AND LAKE MARVIN.
&&
LAT...LON 3443 8541 3450 8515 3458 8511 3459 8508
3455 8506 3454 8509 3447 8509 3446 8511
3443 8509 3442 8511 3439 8501 3422 8503
3421 8505 3410 8504 3408 8542 3434 8548
TIME...MOT...LOC 2044Z 249DEG 19KT 3438 8531 3431 8543
3410 8541Special weather statement, Apr 16, 5:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT MON APR 16 2012
GAZ012-019-020-162145-
514 PM EDT MON APR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW...FLOYD AND
GORDON COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ARMUCHEE TO LINDALE...MOVING EAST AT 20
MPH.
RAINFALL AMOUNTS BETWEEN HALF AN INCH TO AN INCH CAN BE EXPECTED
ACROSS PORTIONS OF BARTOW...FLOYD AND GORDON COUNTIES...INCLUDING
AREAS AROUND LINDALE...ROME...ARMUCHEE...SENEY...PLAINVILLE...
SHANNON...PINSON...TAYLORSVILLE...STILESBORO...EUHARLEE...KINGSTON...
FOLSOM AND ADAIRSVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.
&&
LAT...LON 3443 8520 3443 8518 3446 8516 3444 8476
3428 8488 3408 8486 3408 8504 3410 8505
3408 8516 3410 8516 3410 8525 3408 8527
3431 8529
TIME...MOT...LOC 2112Z 275DEG 17KT 3438 8512 3430 8518
3415 8517The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:12 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| Apr 16, 4:44 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.